Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 14, 2010, 12:28 PM CDT for Decatur County, Tennessee. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 12:28 PM CDT (17:28 UTC)
- Expired
- May 14, 2010, 8:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:00 PM CDT | FLASH FLOOD | 7 N Parsons, TN | NUMEROUS LOW WATER CROSSING FLOODED FROM EXCESSIVE RAINFALL OF 2 TO 3 INCHES IN THE PAST 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 212 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
926
WGUS54 KMEG 141728
FFWMEG
TNC039-142030-
/O.NEW.KMEG.FF.W.0076.100514T1728Z-100514T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
* UNTIL 330 PM CDT
* AT 1227 PM CDT... 1 TO 2 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 2 INCHES OF RAIN OVER THE NEXT TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND ROAD...
HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS BRANCH...NORTHWOOD
STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS ROAD...OLD
LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3576 8799 3573 8802 3567 8801 3561 8802
3561 8818 3585 8817 3586 8804 3583 8801
3581 8796
$$3 follow-up statements
428
WGUS54 KMEG 141914
FFWMEG
TNC039-150030-
/O.EXT.KMEG.FF.W.0076.000000T0000Z-100515T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
* UNTIL 730 PM CDT
* AT 213 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN THE NEXT 4 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND ROAD...
HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS BRANCH...NORTHWOOD
STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS ROAD...OLD
LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3576 8799 3573 8802 3567 8801 3561 8802
3561 8818 3585 8817 3586 8804 3583 8801
3581 8796
$$842
WGUS54 KMEG 142350
FFWMEG
TNC039-150330-
/O.EXT.KMEG.FF.W.0076.000000T0000Z-100515T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
* UNTIL 1030 PM CDT
* AT 650 PM CDT... 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND ROAD...
HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS BRANCH...NORTHWOOD
STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS ROAD...OLD
LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3576 8799 3573 8802 3567 8801 3561 8802
3561 8818 3585 8817 3586 8804 3583 8801
3581 8796
$$486
WGUS74 KMEG 150145
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT FRI MAY 14 2010
TNC039-150155-
/O.CAN.KMEG.FF.W.0076.000000T0000Z-100515T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-
845 PM CDT FRI MAY 14 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN DECATUR
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...FAIRGROUND ROAD...
HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD AT MILLS BRANCH...NORTHWOOD
STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS ROAD...OLD
LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3576 8799 3573 8802 3567 8801 3561 8802
3561 8818 3585 8817 3586 8804 3583 8801
3581 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:35 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 14, 10:35 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1035 AM CDT FRI MAY 14 2010 .UPDATE...SURFACE ANALYSIS THIS MORNING PLACES A COLD FRONT FROM THE EASTERN GREAT LAKES BACK THROUGH THE MID SOUTH AND SOUTHERN PLAINS. TEMPERATURES AS OF 10 AM CDT ARE PREDOMINANTLY IN THE UPPER 70S TO AROUND 80. SEVERE THUNDERSTORM POTENTIAL IS THE PREDOMINANT FORECAST CONCERN FOR THE REMAINDER OF TODAY. 12Z UPPER AIR SOUNDING FROM KLZK THIS MORNING INDICATES A VERY UNSTABLE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. A MODIFIED SURFACE BASED PARCEL BASED ON THIS SOUNDING PRODUCES SURFACE BASED CAPE VALUES APPROACHING 5000 J/KG...LI/S AROUND -11...AND LOW WET BULB ZERO HEIGHTS AROUND 8000 FT. THIS SUGGESTS A GOOD POTENTIAL FOR MICROBURSTS /DAMAGING WINDS/...LARGE HAIL...AND HEAVY RAINFALL FOR ANY THUNDERSTORMS THAT BECOME SEVERE. WILL MAKE SLIGHT ADJUSTMENTS TO TEMPERATURES BASED ON LATEST SHORT TERM TRENDS...OTHERWISE FORECAST OVERALL IN VERY GOOD SHAPE. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 709 AM CDT FRI MAY 14 2010/ PREV DISCUSSION... /ISSUED 322 AM CDT FRI MAY 14 2010/ CURRENTLY...A 594DM UPPER LEVEL RIDGE IS CENTERED OVER THE GEORGIA COAST THIS MORNING WITH A COLD FRONT STRETCHED FROM THE SOUTHERN GREAT LAKES INTO SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. ATTM SHOWERS AND THUNDERSTORMS ARE LOCATED MAINLY ALONG AND NORTH OF THE FRONT THOUGH SOME ELEVATED DEVELOPMENT IS STARTING TO OCCUR ACROSS NORTHERN PARTS OF THE MID SOUTH ATTM WITH HIGH CLOUDS ACROSS THE REMAINDER OF THE AREA. TEMPS ARE IN THE LOWER TO MID 70S AT MOST PLACES WITH VERY HUMID CONDITIONS. DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70. TODAY...THE COLD FRONT WILL MOVE SLOWLY SOUTH TO ROUGHLY INTERSTATE 40 LATER THIS AFTERNOON. MEANWHILE THE MOIST AIRMASS ACROSS THE MID SOUTH WILL BECOME VERY UNSTABLE AS TEMPS CLIMB INTO THE 80S. LIFTED INDEX VALUES OF -8C AND SBCAPES OF GREATER THAN 3000 J/KG INDICATE PLENTY OF FUEL FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS THE MID LEVEL CAP WEAKENS. POPS WILL BE HIGHEST ACROSS THE NORTH HALF OF THE MID SOUTH. WIND SHEAR IS NOT PARTICULARLY IMPRESSIVE THOUGH MID LEVEL WINDS OF 30-40 KTS SHOULD PROVIDE MARGINAL SUPPORT FOR STORM ORGANIZATION. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ROUGHLY NORTH OF A BOONEVILLE MS TO CLARKSDALE MS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL PROBABLY BE ON THE WANE DURING THE EVENING AS SURFACE HEATING ENDS. 00Z MODELS POINT TO SOME REDEVELOPMENT OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE EAST TEXAS/WESTERN LOWER MISSISSIPPI VALLEY REGION. IN RESPONSE A SOUTHERLY 850 MB LOW LEVEL JET DEVELOPS ACROSS ARKANSAS WITH SHOWERS AND THUNDERSTORMS BREAKING OUT ALONG AND NORTH OF THE STALLED SURFACE FRONT ACROSS THE AREA. THE WRF IS THE MOST AGGRESSIVE WITH QPF OVER THE MID SOUTH WITH THE GFS AND ECMWF CENTERED A LITTLE FURTHER WEST. WILL GO AHEAD AND INCREASE POPS...MOST SUBSTANTIALLY ACROSS WESTERN SECTIONS OF THE MID SOUTH. MILD AND HUMID AGAIN OVERNIGHT...LOWS IN THE 60S. SATURDAY...THE FRONT WILL CONTINUE TO MEANDER ACROSS THE REGION...PERHAPS MOVING A LITTLE NORTH. THE SHOWERS AND THUNDERSTORMS FROM FRIDAY NIGHT SHOULD PUSH NORTH OF THE AREA EARLY SATURDAY WITH REDEVELOPMENT OCCURRING BY SATURDAY AFTERNOON AS SURFACE HEATING...TEMPS 80-85 DEGREES...CREATES SUBSTANTIAL AMOUNTS OF INSTABILITY ONCE AGAIN WITH SBCAPES GREATER THAN 2500 J/KG. WIND SHEAR WILL BE LIMITED WITH MID LEVEL WINDS OF ONLY 20-30 KTS. THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH OF A BOONEVILLE TO CLARKSDALE LINE. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT ONCE AGAIN. SATURDAY NIGHT THROUGH MONDAY...A 500 MB TROF WILL BEGIN TO PUSH INTO THE MISSISSIPPI VALLEY. A SURFACE LOW WILL DEVELOP AND MOVE NORTH ACROSS MISSOURI LIFTING THE STALLED FRONT NORTH AS A WARM FRONT. INCREASED LIFT ACROSS THE REGION WILL PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PW VALUES HIT 1.75 INCHES. PRECIP CHANCES WILL START TO WIND DOWN ON MONDAY AS A COLD FRONT PUSHES THROUGH AND HIGH PRESSURE STARTS TO BUILD IN. TUESDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE WITH COOLER NORTHWEST FLOW ALOFT. EXPECT A GOOD DEAL OF SUNSHINE...SEASONABLE TEMPS AND LOWER HUMIDITY LEVELS. SJM && .AVIATION... 12Z TAFS SHRA/TSRA SHOULD CONTINUE TO DEVELOP ALONG AND NORTH OF THE COLD FRONT THIS MORNING. KMKL AND KJBR SHOULD BE THE MAIN TAF SITES AFFECTED. CIGS AND VSBYS MAY TEMPORARILY LOWER TO MVFR DURING THIS TIME. AFTER 18Z...EXPECT ACTIVITY TO MOVE OUT OF AREA GIVING THE AREA A BREAK. CAN/T RULE OUT SOME ISOLATED CONVECTION BUT NOT ENOUGH CONFIDENCE TO MENTION. REDEVELOPMENT MAY OCCUR LATER ON THIS EVENING INTO THE OVERNIGHT HOURS BUT NOT YET CONFIDENT ENOUGH TO MENTION IN TAFS. WINDS WILL VEER FROM SOUTH/SOUTHWEST TO EAST/NORTHEAST BEHIND THE FRONT. SPEEDS WILL GENERALLY BE 8 KNOTS OR LESS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 86 69 83 67 / 50 50 50 40 MKL 83 65 81 64 / 50 40 50 40 JBR 80 63 79 64 / 50 50 50 40 TUP 88 69 85 67 / 30 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 14, 4:05 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT FRI MAY 14 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A BOONEVILLE MISSISSIPPI TO CLARKSDALE MISSISSIPPI LINE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE AREA TODAY AND INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN NOON AND 9 PM THOUGH SOME THREAT WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BECOME SEVERE AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A WARM...MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THIS WEEKEND. SJM
In the hours before
Special weather statement, May 14, 7:33 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CDT FRI MAY 14 2010 ARZ008-141315- RANDOLPH AR- 733 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 AM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF DALTON AT 733 AM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY...INCLUDING LOCATIONS NEAR POCAHONTAS... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 14, 11:19 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1119 AM CDT FRI MAY 14 2010 ARZ026>028-141645- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 1119 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1145 AM CDT FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF MARKED TREE AT 1119 AM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LEPANTO AND MARKED TREE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 14, 11:38 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1138 AM CDT FRI MAY 14 2010 TNZ021-054-055-141700- DECATUR TN-CARROLL TN-HENDERSON TN- 1138 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL NOON CDT FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER WILDERSVILLE AT 1139 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 14, 11:44 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1144 AM CDT FRI MAY 14 2010 ARZ035-048-141715- CROSS AR-ST. FRANCIS AR- 1144 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1215 PM CDT FOR... SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF FAIR OAKS AT 1145 AM CDT... MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 14, 12:23 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1223 PM CDT FRI MAY 14 2010 ARZ028-TNZ048-141800- MISSISSIPPI AR-LAUDERDALE TN- 1223 PM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF OSCEOLA AT 1223 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK...LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OPEN LAKE...SUNK LAKE AND THE CHUTE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | River Flood Advisory | MEG | Shelby | 4 days |
| May 13, 8:43 PM CDT | River Flood Advisory | MEG | Hardin | 13 hr |
| May 14, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 47 min |
| May 14, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 31 min |
| May 14, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 27 min |
| May 14, 12:53 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 4 hr |
| May 14, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 42 min |
| May 14, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 16 min |
| May 14, 2:10 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 3 hr |
| May 14, 2:46 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson | 6 hr |
| May 14, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 26 min |
| May 14, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| May 14, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 28 min |
| May 14, 4:38 PM CDT | Flash Flood Warning | MEG | Tipton | 2 hr |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| May 14, 4:55 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 14, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 34 min |
| May 14, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 52 min |
| May 14, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, McNairy, Madison | 34 min |
| May 14, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 52 min |
| May 14, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 44 min |
| May 14, 6:00 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, McNairy, Madison | 3 hr |
| May 14, 6:18 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 101 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| May 14, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.